An Unsuspected Pharmacological Vitamin D Toxicity in a Child and its Brief Review of Literature

Authors

  • Departments of Paediatrics, Lok Nayak Hospital and Maulana Azad Medical College, New Delhi
  • Orthopaedics, Lok Nayak Hospital and Maulana Azad Medical College, New Delhi
  • Departments of Paediatrics, Lok Nayak Hospital and Maulana Azad Medical College, New Delhi
  • Departments of Paediatrics, Lok Nayak Hospital and Maulana Azad Medical College, New Delhi

Keywords:

Vitamin D Toxicity, Hypercalcemia, Hypertension, Zoledronic Acid.

Abstract

Inordinate administration of Vitamin D beyond required doses and duration occurs as a sporadic event among frequent empirical therapies of pharmacological Vitamin D. Such instances lead to Vitamin D intoxication. Systemic hypertension is an unsuspected after-effect of Vitamin D toxicity in a child unlike other toxicity effects such as hypercalcemia, neurological deterioration, etc., Here, we report a case of a 1-year-old child who developed acute hypertension and severe hypercalcemia due to Vitamin D toxicity which was masked by initial dehydration such as illness and brief review of literature about clinical entity.

Downloads

Download data is not yet available.

Published

2015-04-01

How to Cite

Nimesh, M., Singh, P., Jhamb, U., & Dubey, A. P. (2015). An Unsuspected Pharmacological Vitamin D Toxicity in a Child and its Brief Review of Literature. Toxicology International, 22(1), 167–169. Retrieved from https://www.informaticsjournals.com/index.php/toxi/article/view/20332